Alert archive / California / Red Flag Warnings in 2013
Red Flag Warning 3, NWS San Diego, CA
NWS San Diego, CA issued this red flag warning at Sep 27, 2013, 12:00 PM PDT for 4 counties in California. It was in force for 30 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 27, 2013, 12:00 PM PDT (19:00 UTC)
- Expired
- Sep 28, 2013, 6:00 PM PDT
- In force
- 30 hr
- Issued by
- NWS San Diego, CA
Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 19:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 7.0 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1647 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
702 WWUS86 KSGX 271900 RFWSGX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1200 PM PDT FRI SEP 27 2013 ...VERY DRY CONDITIONS WITH MODERATELY STRONG NORTHEAST TO EAST WINDS THIS AFTERNOON THROUGH SATURDAY... .OFFSHORE FLOW TODAY WILL BRING LOCALLY GUSTY NORTHEAST WINDS AND LOWER HUMIDITY...ESPECIALLY NORTH OF SAN DIEGO COUNTY. THE WINDS WILL GRADUALLY BECOME MORE EASTERLY TONIGHT...WITH INCREASING WINDS OVER SAN DIEGO COUNTY...ESPECIALLY OVER THE FOOTHILLS AND WEST MOUNTAIN SLOPES. THE HUMIDITY WILL BE LOWEST ON SATURDAY...LOCALLY BELOW 10 PERCENT WITH AREAS OF WINDS EASTERLY AROUND 25 MPH WITH LOCAL GUSTS OF 35 MPH THROUGH AND BELOW PASSES AND CANYONS IN INLAND ORANGE COUNTY...THE SANTA ANA MOUNTAINS AND FOOTHILLS...THE INLAND EMPIRE...AND THE SAN DIEGO COUNTY VALLEYS AND MOUNTAINS. DURATIONS OF COMBINED HUMIDITY BELOW 15 PERCENT AND WIND SPEEDS OF 25 MPH WILL BE UP TO SIX HOURS. IN MOST OF THESE AREAS...FUELS ARE VERY DRY. HUMIDITIES WILL CONTINUE TO BE LOW SATURDAY NIGHT AND SUNDAY...BUT WINDS WILL BE LIGHTER. CAZ250-258-280800- /O.UPG.KSGX.FW.A.0003.130928T1500Z-130929T0000Z/ /O.NEW.KSGX.FW.W.0003.130927T1900Z-130929T0100Z/ SAN DIEGO COUNTY INLAND VALLEYS-SAN DIEGO COUNTY MOUNTAINS- INCLUDING THE PALOMAR AND DESCANSO RANGER DISTRICTS OF THE CLEVELAND NATIONAL FOREST- 1200 PM PDT FRI SEP 27 2013 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM PDT SATURDAY FOR STRONG GUSTY WINDS AND LOW HUMIDITIES... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A RED FLAG WARNING FOR STRONG GUSTY WINDS AND LOW HUMIDITIES...WHICH IS IN EFFECT UNTIL 6 PM PDT SATURDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. THE MOST CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR ON THE WEST SLOPES OF THE SAN DIEGO COUNTY MOUNTAINS...ESPECIALLY NEAR PASSES AND CANYONS. * WINDS...AREAS OF EASTERLY WINDS 25 MPH WITH LOCAL GUSTS OF 35 MPH. STRONGEST WINDS WILL BE SATURDAY MORNING AND THROUGH AND BELOW PASSES AND CANYONS. * RELATIVE HUMIDITY...MINIMUM HUMIDITY WILL BE 7 TO 12 PERCENT SATURDAY WITH POOR NIGHTTIME RECOVERY. * TIMING...THROUGH SATURDAY AFTERNOON. * OUTLOOK...WINDS WILL DIMINISH BY SATURDAY EVENING...BUT HUMIDITY WILL REMAIN VERY LOW THROUGH SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ CAZ248-280800- /O.NEW.KSGX.FW.W.0003.130927T1900Z-130929T0100Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- 1200 PM PDT FRI SEP 27 2013 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM PDT SATURDAY FOR STRONG GUSTY WINDS AND LOW HUMIDITIES... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A RED FLAG WARNING FOR STRONG GUSTY WINDS AND LOW HUMIDITIES...WHICH IS IN EFFECT UNTIL 6 PM PDT SATURDAY. THE MOST CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR JUST WEST OF BANNING PASS. * WINDS...AREAS OF EASTERLY WINDS 25 MPH WITH LOCAL GUSTS OF 35 MPH. STRONGEST WINDS WILL BE LATE TONIGHT AND SATURDAY MORNING AND NEAR BANNING PASS. * RELATIVE HUMIDITY...MINIMUM HUMIDITY THIS AFTERNOON WILL BE 10 TO 15 PERCENT...THEN 7 TO 12 PERCENT SATURDAY. THERE WILL BE POOR NIGHTTIME RECOVERY. * TIMING...THROUGH SATURDSAY AFTERNOON. * OUTLOOK...WINDS WILL DIMINISH BY SATURDAY EVENING...BUT HUMIDITY WILL REMAIN VERY LOW THROUGH SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ CAZ242-257-280800- /O.NEW.KSGX.FW.W.0003.130927T1900Z-130929T0100Z/ ORANGE COUNTY COASTAL AREAS-SANTA ANA MOUNTAINS- INCLUDING THE TRABUCO RANGER DISTRICT OF THE CLEVELAND NATIONAL FOREST- 1200 PM PDT FRI SEP 27 2013 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM PDT SATURDAY FOR STRONG GUSTY WINDS AND LOW HUMIDITIES... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A RED FLAG WARNING FOR STRONG GUSTY WINDS AND LOW HUMIDITIES...WHICH IS IN EFFECT UNTIL 6 PM PDT SATURDAY. THE MOST CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR IN THE SANTA ANA MOUNTAINS AND FOOTHILLS AND IN THE CHINO HILLS. * WINDS...LOCAL EAST TO NORTHEAST WINDS 25 MPH WITH GUSTS OF 40 MPH. STRONGEST WINDS WILL THROUGH AND BELOW PASSES AND CANYONS. * RELATIVE HUMIDITY...MINIMUM HUMIDITY 10 TO 20 PERCENT THIS AFTERNOON OVER INLAND ORANGE COUNTY AND THE SANTA ANA MOUNTAINS...THEN 8 TO 13 PERCENT SATURDAY. NIGHTTIME RECOVERY WILL BE POOR. * TIMING...THROUGH SATURDAY AFTERNOON. * OUTLOOK...MUCH LIGHTER WINDS WILL OCCUR SATURDAY NIGHT AND SUNDAY. HUMIDITY WILL START TO RECOVER NEAR THE COAST SUNDAY...BUT VERY DRY CONDITIONS WILL CONTINUE IN THE SANTA ANA MOUNTAINS AND FOOTHILLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ MAXWELL
4 follow-up statements
129 WWUS86 KSGX 280058 RFWSGX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 558 PM PDT FRI SEP 27 2013 ...VERY DRY CONDITIONS WITH MODERATELY STRONG NORTHEAST TO EAST WINDS THROUGH SATURDAY... .OFFSHORE FLOW THIS EVENING WILL CONTINUE LOCALLY GUSTY NORTHEAST WINDS AND LOWER HUMIDITY...ESPECIALLY NORTH OF SAN DIEGO COUNTY. THE WINDS WILL GRADUALLY BECOME MORE EASTERLY TONIGHT...WITH INCREASING WINDS OVER SAN DIEGO COUNTY...ESPECIALLY OVER THE FOOTHILLS AND WEST MOUNTAIN SLOPES. THE HUMIDITY WILL BE LOWEST ON SATURDAY... LOCALLY BELOW 10 PERCENT WITH AREAS OF WINDS EASTERLY AROUND 25 MPH WITH LOCAL GUSTS OF 35 MPH THROUGH AND BELOW PASSES AND CANYONS IN INLAND ORANGE COUNTY...THE SANTA ANA MOUNTAINS AND FOOTHILLS...THE INLAND EMPIRE...AND THE SAN DIEGO COUNTY VALLEYS AND MOUNTAINS. DURATIONS OF COMBINED HUMIDITY BELOW 15 PERCENT AND WIND SPEEDS OF 25 MPH WILL BE UP TO SIX HOURS. IN MOST OF THESE AREAS...FUELS ARE VERY DRY. HUMIDITIES WILL CONTINUE TO BE LOW SATURDAY NIGHT AND SUNDAY...BUT WINDS WILL BE LIGHTER. CAZ250-258-281130- /O.CON.KSGX.FW.W.0003.000000T0000Z-130929T0100Z/ SAN DIEGO COUNTY INLAND VALLEYS-SAN DIEGO COUNTY MOUNTAINS- INCLUDING THE PALOMAR AND DESCANSO RANGER DISTRICTS OF THE CLEVELAND NATIONAL FOREST- 558 PM PDT FRI SEP 27 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PDT SATURDAY FOR STRONG GUSTY WINDS AND LOW HUMIDITIES... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PDT SATURDAY.THE MOST CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR ON THE WEST SLOPES OF THE SAN DIEGO COUNTY MOUNTAINS...ESPECIALLY BELOW PASSES AND CANYONS * WINDS...AREAS OF EASTERLY WINDS 25 MPH WITH LOCAL GUSTS OF 35 MPH. STRONGEST WINDS WILL BE THROUGH AND BELOW PASSES AND CANYONS SATURDAY MORNING. * RELATIVE HUMIDITY...MINIMUM HUMIDITY WILL BE 7 TO 12 PERCENT SATURDAY WITH POOR NIGHTTIME RECOVERY. * TIMING...THROUGH SATURDAY AFTERNOON. * OUTLOOK...WINDS WILL DIMINISH BY SATURDAY EVENING...BUT HUMIDITY WILL REMAIN VERY LOW THROUGH SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ CAZ248-281130- /O.CON.KSGX.FW.W.0003.000000T0000Z-130929T0100Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- 558 PM PDT FRI SEP 27 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PDT SATURDAY FOR STRONG GUSTY WINDS AND LOW HUMIDITIES... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PDT SATURDAY. THE MOST CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR JUST WEST OF BANNING PASS. * WINDS...AREAS OF EASTERLY WINDS 25 MPH WITH LOCAL GUSTS OF 35 MPH. STRONGEST WINDS WILL BE LATE TONIGHT AND SATURDAY MORNING NEAR BANNING PASS. * RELATIVE HUMIDITY...MINIMUM HUMIDITY THIS AFTERNOON WILL BE 10 TO 15 PERCENT...THEN 7 TO 12 PERCENT SATURDAY WITH POOR NIGHTTIME RECOVERY. * TIMING...THROUGH SATURDSAY AFTERNOON. * OUTLOOK...WINDS WILL DIMINISH BY SATURDAY EVENING...BUT HUMIDITY WILL REMAIN VERY LOW THROUGH SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ CAZ242-257-281130- /O.CON.KSGX.FW.W.0003.000000T0000Z-130929T0100Z/ ORANGE COUNTY COASTAL AREAS-SANTA ANA MOUNTAINS- INCLUDING THE TRABUCO RANGER DISTRICT OF THE CLEVELAND NATIONAL FOREST- 558 PM PDT FRI SEP 27 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PDT SATURDAY FOR STRONG GUSTY WINDS AND LOW HUMIDITIES... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PDT SATURDAY. THE MOST CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR IN THE SANTA ANA MOUNTAINS AND FOOTHILLS AND IN THE CHINO HILLS. * WINDS...LOCAL EAST TO NORTHEAST WINDS 25 MPH WITH GUSTS OF 40 MPH. STRONGEST WINDS WILL THROUGH AND BELOW PASSES AND CANYONS OF THE SANTA ANA MOUNTAINS. * RELATIVE HUMIDITY...MINIMUM HUMIDITY 10 TO 20 PERCENT THIS AFTERNOON OVER INLAND ORANGE COUNTY AND THE SANTA ANA MOUNTAINS...THEN 8 TO 13 PERCENT SATURDAY WITH POOR NIGHTTIME RECOVERY. * TIMING...THROUGH SATURDAY AFTERNOON. * OUTLOOK...MUCH LIGHTER WINDS WILL OCCUR SATURDAY NIGHT AND SUNDAY. HUMIDITY WILL START TO RECOVER NEAR THE COAST SUNDAY...BUT VERY DRY CONDITIONS WILL CONTINUE IN THE SANTA ANA MOUNTAINS AND FOOTHILLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ HTTP://WEATHER.GOV/SANDIEG0
367 WWUS86 KSGX 281127 RFWSGX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 427 AM PDT SAT SEP 28 2013 ...VERY DRY CONDITIONS WITH MODERATELY STRONG NORTHEAST TO EAST WINDS TODAY... .OFFSHORE FLOW TODAY WILL BRING LOCALLY GUSTY EASTERLY WINDS AND VERY LOWER HUMIDITY. THE HUMIDITY WILL FALL INTO THE SINGLE DIGITS AND LOWER TEENS THIS AFTERNOON. FUELS ARE VERY DRY. HUMIDITIES WILL CONTINUE TO BE LOW TONIGHT AND SUNDAY...BUT WINDS WILL BE LIGHTER. CAZ250-258-290100- /O.CON.KSGX.FW.W.0003.000000T0000Z-130929T0100Z/ SAN DIEGO COUNTY INLAND VALLEYS-SAN DIEGO COUNTY MOUNTAINS- INCLUDING THE PALOMAR AND DESCANSO RANGER DISTRICTS OF THE CLEVELAND NATIONAL FOREST- 427 AM PDT SAT SEP 28 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PDT THIS EVENING FOR STRONG GUSTY WINDS AND LOW HUMIDITIES... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PDT THIS EVENING. * WINDS...EAST 15 TO 20 MPH WITH GUSTS 30 TO 40 MPH. * RELATIVE HUMIDITY...LOWEST HUMIDITIES WILL BE 7 TO 12 PERCENT. POOR OVERNIGHT RECOVERY. * TIMING...TODAY. * OUTLOOK...WINDS WILL BE LIGHTER TONIGHT AND SUNDAY...BUT HUMIDITY WILL REMAIN VERY LOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ CAZ248-290100- /O.CON.KSGX.FW.W.0003.000000T0000Z-130929T0100Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- 427 AM PDT SAT SEP 28 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PDT THIS EVENING FOR STRONG GUSTY WINDS AND LOW HUMIDITIES... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PDT THIS EVENING. * WINDS...NORTHEAST 15 TO 20 MPH WITH GUSTS TO 35 MPH. * RELATIVE HUMIDITY...LOWEST DAYTIME FROM 7 TO 12 PERCENT WITH POOR OVERNIGHT RECOVERY. * TIMING...TODAY. * OUTLOOK...WINDS WILL BE LIGHTER TONIGHT AND SUNDAY...BUT HUMIDITY WILL REMAIN VERY LOW THROUGH SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ CAZ242-257-290100- /O.CON.KSGX.FW.W.0003.000000T0000Z-130929T0100Z/ ORANGE COUNTY COASTAL AREAS-SANTA ANA MOUNTAINS- INCLUDING THE TRABUCO RANGER DISTRICT OF THE CLEVELAND NATIONAL FOREST- 427 AM PDT SAT SEP 28 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PDT THIS EVENING FOR STRONG GUSTY WINDS AND LOW HUMIDITIES... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PDT THIS EVENING. * WINDS...EAST 15 TO 20 MPH WITH GUSTS 30 TO 40 MPH. * RELATIVE HUMIDITY...LOWEST DAYTIME FROM 8 TO 13 PERCENT WITH POOR OVERNIGHT RECOVERY. * TIMING...TODAY. * OUTLOOK...MUCH LIGHTER WINDS TONIGHT AND SUNDAY. HUMIDITY WILL START TO RECOVER NEAR THE COAST SUNDAY...BUT VERY DRY CONDITIONS WILL CONTINUE IN THE SANTA ANA MOUNTAINS AND FOOTHILLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ MOEDE
758 WWUS86 KSGX 282005 RFWSGX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 105 PM PDT SAT SEP 28 2013 ...VERY DRY CONDITIONS THROUGH EARLY THIS EVENING... .VERY DRY WILL PREVAIL ACROSS SOUTHERN CALIFORNIA THROUGH THIS EVENING...WITH WIDESPREAD SINGLE DIGIT HUMIDITY VALUES POSSIBLE. THESE LOW HUMIDITY READINGS WILL COMBING WITH LOCALLY GUSTY WINDS AND VERY DRY FUELS TO ELEVATE THE WILD FIRE DANGER THROUGH THE EARLY EVENING HOURS. CAZ250-258-290100- /O.CON.KSGX.FW.W.0003.000000T0000Z-130929T0100Z/ SAN DIEGO COUNTY INLAND VALLEYS-SAN DIEGO COUNTY MOUNTAINS- INCLUDING THE PALOMAR AND DESCANSO RANGER DISTRICTS OF THE CLEVELAND NATIONAL FOREST- 105 PM PDT SAT SEP 28 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PDT THIS EVENING FOR LOCALLY GUSTY WINDS AND LOW HUMIDITIES... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PDT THIS EVENING. * WINDS...LOCALLY WEST TO NORTHWEST WINDS 5 TO 15 MPH IN THE VALLEYS...AND NORTHEAST TO EAST WINDS 5 TO 15 MPH IN THE MOUNTAINS. LOCAL GUSTS TO 25 MPH. * RELATIVE HUMIDITY...LOWEST DAYTIME BETWEEN 5 AND 10 PERCENT...WITH POOR OVERNIGHT RECOVERY. * TIMING...THROUGH EARLY THIS EVENING.. * OUTLOOK...HUMIDITY VALUES WILL REMAIN VERY LOW...PRIMARILY LESS THAN 15 PERCENT ON SUNDAY. HOWEVER...THE WINDS WILL BE LIGHT AND TERRAIN DRIVEN TONIGHT...TURNING WEAKLY ONSHORE BY SUNDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ CAZ248-290100- /O.CON.KSGX.FW.W.0003.000000T0000Z-130929T0100Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- 105 PM PDT SAT SEP 28 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PDT THIS EVENING FOR STRONG GUSTY WINDS AND LOW HUMIDITIES... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PDT THIS EVENING. * WINDS...LOCALLY WEST TO NORTHWEST WINDS 5 TO 15 MPH...WITH GUSTS TO 25 MPH. * RELATIVE HUMIDITY...LOWEST DAYTIME BETWEEN 5 AND 10 PERCENT...WITH POOR OVERNIGHT RECOVERY. * TIMING...THROUGH EARLY THIS EVENING.. * OUTLOOK...HUMIDITY VALUES WILL REMAIN VERY LOW...PRIMARILY LESS THAN 15 PERCENT ON SUNDAY. HOWEVER...THE WINDS WILL BE LIGHT AND TERRAIN DRIVEN TONIGHT...TURNING WEAKLY ONSHORE BY SUNDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ CAZ242-257-290100- /O.CON.KSGX.FW.W.0003.000000T0000Z-130929T0100Z/ ORANGE COUNTY COASTAL AREAS-SANTA ANA MOUNTAINS- INCLUDING THE TRABUCO RANGER DISTRICT OF THE CLEVELAND NATIONAL FOREST- 105 PM PDT SAT SEP 28 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PDT THIS EVENING FOR STRONG GUSTY WINDS AND LOW HUMIDITIES... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PDT THIS EVENING. * WINDS...LOCALLY SOUTHWEST WINDS 5 TO 15 MPH NEAR THE FOOTHILLS...WITH GUSTS TO 25 MPH. * RELATIVE HUMIDITY...LOWEST DAYTIME BETWEEN 5 AND 10 PERCENT...WITH POOR OVERNIGHT RECOVERY. * TIMING...THROUGH EARLY THIS EVENING.. * OUTLOOK...HUMIDITY VALUES WILL REMAIN VERY LOW...PRIMARILY LESS THAN 15 PERCENT ON SUNDAY. HOWEVER...THE WINDS WILL BE LIGHT AND TERRAIN DRIVEN TONIGHT...TURNING WEAKLY ONSHORE BY SUNDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ HTTP://WEATHER.GOV/SANDIEG0 PALMER
615 WWUS86 KSGX 290047 RFWSGX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 547 PM PDT SAT SEP 28 2013 ...RED FLAG WARNING EXPIRES AT 6 PM PDT... .VERY DRY CONDITIONS WILL CONTINUE FOR INLAND AREAS. HOWEVER...WINDS HAVE DECREASED CONSIDERABLY SINCE LAST EVENING. CAZ250-258-290200- /O.EXP.KSGX.FW.W.0003.000000T0000Z-130929T0100Z/ SAN DIEGO COUNTY INLAND VALLEYS-SAN DIEGO COUNTY MOUNTAINS- INCLUDING THE PALOMAR AND DESCANSO RANGER DISTRICTS OF THE CLEVELAND NATIONAL FOREST- 547 PM PDT SAT SEP 28 2013 ...RED FLAG WARNING WILL EXPIRE AT 6 PM PDT THIS EVENING... HUMIDITIES REMAIN LOW BUT WINDS HAVE WEAKENED. $$ CAZ248-290200- /O.EXP.KSGX.FW.W.0003.000000T0000Z-130929T0100Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- 547 PM PDT SAT SEP 28 2013 ...RED FLAG WARNING WILL EXPIRE AT 6 PM PDT THIS EVENING... HUMIDITIES REMAIN LOW BUT WINDS HAVE WEAKENED. $$ CAZ242-257-290200- /O.EXP.KSGX.FW.W.0003.000000T0000Z-130929T0100Z/ ORANGE COUNTY COASTAL AREAS-SANTA ANA MOUNTAINS- INCLUDING THE TRABUCO RANGER DISTRICT OF THE CLEVELAND NATIONAL FOREST- 547 PM PDT SAT SEP 28 2013 ...RED FLAG WARNING WILL EXPIRE AT 6 PM PDT THIS EVENING... HUMIDITIES REMAIN LOW BUT WINDS HAVE WEAKENED. $$ HTTP://WEATHER.GOV/SANDIEG0
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this red flag warning went out at Sep 27, 9:30 AM PDT, 2 hours 30 minutes earlier.
Area forecast discussion, Sep 27, 9:30 AM PDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 930 AM PDT FRI SEP 27 2013 .SYNOPSIS... AN OFFSHORE FLOW PATTERN TODAY THROUGH THIS WEEKEND WILL BRING SUNNY...WARM DAYS WITH LOW HUMIDITIES. GUSTY NORTHEAST TO EAST WINDS THROUGH THE MOUNTAIN PASSES AND INTO THE VALLEYS WILL BE STRONGEST TODAY AND SATURDAY. SUNDAY WILL BE ANOTHER VERY WARM DAY WITH LIGHTER WINDS. THERE WILL BE GRADUAL COOLING MONDAY THROUGH THURSDAY AS A TROUGH DEVELOPS AND DEEPENS ALONG THE WEST COAST. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... SKIES WERE CLEAR THIS MORNING WITH AREAS OF NORTHEAST WINDS...MAINLY IN THE SANTA ANA MOUNTAINS...SAN BERNARDINO MOUNTAINS AND FAR N PARTS OF THE COACHELLA VALLEY. HIGHEST GUSTS SO FAR HAVE BEEN 43 MPH AT SKY VALLEY (N COACHELLA VALLEY) AND 41 MPH AT FREMONT CANYON. HUMIDITIES ARE DECREASING...WITH SOME STATIONS ALREADY NEAR 20 PERCENT IN THE MTNS/DESERTS. LOW PRESSURE TROUGH AXIS IS NOW FROM UTAH THROUGH W ARIZONA...WITH AN UPPER HIGH ABOUT 1000 MI OFF THE CALIFORNIA COAST. A SURFACE HIGH WAS BUILDING OVER FAR N CAL/S OREGON AND INTO N NEVADA. THE OFFSHORE FLOW WILL BE OF MODERATE INTENSITY AND PRIMARILY BE SURFACE PRESSURE GRADIENT DRIVEN AS THE COLD AIR ADVECTION WILL BE RATHER WEAK...AND WINDS ABOVE ABOUT 800 MB WILL BE RATHER WEAK AS WELL. HOWEVER...THE DRY AIRMASS COMING IN FROM THE NORTHEAST/EAST COMBINED WITH DOWNSLOPING WILL RESULT IN WIDESPREAD HUMIDITIES BELOW 15 PERCENT...WITH SOME AREAS BELOW 10 PERCENT...ESPECIALLY SATURDAY. THE FLOW WILL BE MORE EASTERLY SATURDAY...SO WINDIEST LOCATIONS WILL BE IN THE SAN DIEGO COUNTY FOOTHILLS AND NEAR BANNING/EASTERN INLAND EMPIRE...THOUGH WIND GUSTS WILL MOSTLY REMAIN BELOW 40 MPH THERE. WINDS WILL BE MUCH LIGHTER SUNDAY...BUT HUMIDITIES WILL REMAIN LOW. TEMPS WILL INCREASE...ESPECIALLY SATURDAY AT 850 MB TEMPS WILL INCREASE TO AROUND 17 DEG C...SO MOST OF THE INLAND EMPIRE AND PARTS OF THE SAN DIEGO COUNTY VALLEYS AND INLAND ORANGE COUNTY WILL HAVE 90S SATURDAY. MOST AREAS WILL BE JUST AS WARM IF NOT EVEN SLIGHTLY WARMER SUNDAY...BUT WITH MORE OF A SEA BREEZE...ORANGE AND WESTERN SAN DIEGO COUNTIES WILL BE A LITTLE COOLER THEN. FLAT WEST FLOW ALOFT WILL PREVAIL STARTING EARLY NEXT WEEK...WITH THE FIRST LOW PRESSURE TROUGH MOVING THROUGH THE PAC NW SUNDAY NIGHT...WITH HEIGHTS GRADUALLY LOWERING UNTIL A SECOND TROUGH MOVES THROUGH THE WEST COAST AROUND WED AND SLOWLY DEEPENING OVER THE GREAT BASIN THU/FRI. HOWEVER...12Z GFS APPEARS WEAKER WITH THE TROUGH THAN PREVIOUS MODEL RUNS OR THE ECMWF. REGARDLESS...THE MARINE LAYER SHOULD MAKE MORE OF A PRESENCE IN COASTAL AND EVENTUALLY THE VALLEY AREAS MON NIGHT THROUGH THU...WITH GRADUAL COOLING OVER THE REGION. DEPENDING ON THE STRENGTH OF THE TROUGH...WE COULD GET A PERIOD OF OFFSHORE FLOW VERY LATE NEXT WEEK AFTER THE TROUGH MOVES EAST. && .AVIATION... 271635Z...ONLY AVIATION WX CONCERNS FOR NEXT 48 HOURS ARE STRENGTH OF NE-E WINDS OVER MTNS THROUGH AND BELOW MTN GAPS AND DEGREE OF TURBULENCE. THINKING RIGHT NOW IS THAT THIS A WEAK SANTA ANA WIND EVENT SO ONLY LGT-MOD UDDFS. SFC WND GUSTS 25-40KT AND AREAS OF VSBY AOB 3SM BLDU. && .FIRE WEATHER... CRITICAL FIRE WEATHER CONDITIONS EXPECTED OVER SAN DIEGO COUNTY SATURDAY DUE TO THE WIDESPREAD MODERATE EAST FLOW WITH HUMIDITIES AT TIMES BELOW 10 PERCENT...PLUS VERY DRY FUELS WEST OF THE MOUNTAIN CRESTS. WILL UPGRADE THE FIRE WEATHER WATCH TO A RED FLAG WARNING IN THE VALLEYS/MOUNTAINS...EVEN THOUGH ANY 6-HOUR DURATIONS OF BOTH 15 PERCENT AND SUSTAINED WINDS OF 25 MPH/GUSTS OF 35 MPH WILL BE VERY LOCAL. WE WILL LIKELY HAVE SIMILAR CONDITIONS NEAR BANNING PASS...AND A RED FLAG WARNING WILL BE ISSUED FOR THAT AREA. THE SANTA ANA MOUNTAINS WILL HAVE SLIGHTLY LOWER WINDS SATURDAY...BUT CONSIDERING A RED FLAG WARNING THERE AS WELL DUE TO THE DRY FUELS AND LOCAL CANYONS WHICH COULD HAVE THE GUSTY WINDS/LOW RH. ALL AREAS WILL HAVE POOR NIGHTTIME RECOVERIES BOTH TONIGHT...AFTER THE LOW RHS DEVELOP TODAY...AND SATURDAY NIGHT. WILL MAKE THE FINAL DECISION IN THE NEXT FEW HOURS FOR THE RED FLAG WARNING. && .SGX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY IN EFFECT UNTIL NOON TODAY FOR THE COACHELLA VALLEY...RIVERSIDE COUNTY MOUNTAINS...SAN BERNARDINO COUNTY MOUNTAINS...SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE...SANTA ANA MOUNTAINS AND FOOTHILLS. FIRE WEATHER WATCH FOR SAN DIEGO COUNTY VALLEYS AND MOUNTAINS FROM 8 AM TO 5 PM SATURDAY. && PUBLIC/FIRE WEATHER...MAXWELL AVIATION...BALFOUR
Hazardous weather outlook, Sep 27, 4:30 AM PDT, 7 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 430 AM PDT FRI SEP 27 2013 CAZ055-056-058-060>062-281200- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- SAN DIEGO COUNTY DESERTS- 430 AM PDT FRI SEP 27 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. GUSTY NORTHEAST WINDS ACROSS FROM 15-30 MPH WITH GUSTS TO 45 MPH AT TIMES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. FOR SATURDAY...DRY AND WARMER WITH GUSTY OFFSHORE WINDS AND LOW HUMIDITY ELEVATING THE WILDFIRE DANGER. ON SUNDAY AND MONDAY THE WINDS WILL BE WEAKER...BUT IT WILL CONTINUE TO BE WARM AND VERY DRY. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. CAZ048-050-057-281200- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SANTA ANA MOUNTAINS AND FOOTHILLS- 430 AM PDT FRI SEP 27 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. GUSTY NORTHEAST WINDS THIS MORNING NEAR THE SAN BERNARDINO FOOTHILLS AND THROUGH THE SANTA ANA MOUNTAINS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SATURDAY...GUSTY WINDS NEAR THE FOOTHILLS AND THROUGH THE SANTA ANA MOUNTAINS. DRY AND WARM WITH VERY LOW HUMIDITY. ON SUNDAY AND MONDAY THE WINDS WILL BE WEAKER...BUT IT WILL CONTINUE TO BE WARM AND VERY DRY. ELEVATED WILDFIRE DANGER. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. MOEDE
Nearby
Red Flag Warnings in California, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.